Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Taking glycomet and glyzid. Using glycomet 500 SR and reading has increased. Should I be worried?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 663 Questions
I use glycomet 500 (before breakfast and dinner , together with glyzid 80 mg. I have also been taking storvas 5 mg and listeril 2.5 mg after meals in the night ) but as glycomet 500 was not available on a particular day, my pharmacist gave me glycomet 500 SR .I have been taking that tablet for 15-20 days but today I find that my pp reading has jumped from 202 on August 8, 2013 to 281 on October 16, 2013. I am worried. Please advise.
Posted Tue, 5 Nov 2013 in Diabetes
Answered by Dr. Minal Mohit 26 minutes later
Brief Answer:
Need dose modification

Detailed Answer:
Dear Sir,

Diabetes is a progressive disease, with time your sugar control will worsen on same diet, same exercise and same medication plan. Glycomet SR is a slow release formula of the same drug so it in fact gives a better and long lasting control. I have gone through your reports, your fasting blood glucose as well as post meals are bad, even your LDL is high.

What I suggest is you must increase your Glycomet from 500 mg to 1000 mg twice a day. Please check your Serum creatinine before that. If you cannot tolerate metformin that high dose, you can add DPP-4 inhibitor (gliptins). You can even increase gliclazide. You even need to increase your stir as from 5 mg to 20 mg.

Better would be you see a doctor and he would adjust your treatment plan according to your recent reports.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor